Jump to content
Important Survey - Please Participate ×

Clonazepam withdrawal


[Je...]

Recommended Posts

Hello. I am a woman in my 30's and I have been on Clonazapan for 13 years and before that was on an emergency dose of Diazapam and/or lorazepam so I have been on them a long time. I recently saw a new psychiatrist who was horrified that I was on Clonazepan for so many years and they have advised that I start coming off. Unfortunately the psychiatrist's advice was to go one day on and one day off which I assumed would be okay, but after a week I was having severe physical symptoms on the "off" days. My doctor then advised me to slow the tapering down significantly which is what I am doing now. Unfortunately, despite being on a low dose to start with and following the advise, the withdrawal symptoms have been intense. I could cope with the physical symptoms but in the past week I have developed multiple psychiatric symptoms. While I know this is sadly normal, I am feeling very frightened and in need of support which is why I have been doing research to find out what is available. Aside from this site, not very much it would seem! So that's why I am here, to help me through the bad days and hopefully one day I will be off this horrible medication and be able to support others.
Link to comment
Share on other sites

Hello Jennythebean88 :hug: Welcome to Benzobuddies!

 

We are very glad you joined our community. I am sorry you were given bad taper advice to begin with.  Its good your doctor is helping you.  I know its scary, but you can do this!  We can help you with support, encouragement and taper/withdrawal information.  In general it’s advised to cut your daily dose by somewhere between 5% and 10% every 10 - 14 days.  Some need to taper a lot slower.  Listen to the body, whatever feels comfortable, the aim is to try to keep symptoms manageable.

 

I would suggest that you familiarise yourself with the Ashton Manual, It is a great resource for understanding the effect benzo’s have on our body.  It provides tapering and withdrawal information and includes a list of common symptoms 

 

You will find some very valuable support and information on the forum.  Our members are happy to share their personal experiences with you and support you.. Please feel free to browse the boards and post questions to any of the dedicated threads.

 

I'll leave you a few links:

 

The Ashton Manual

Withdrawal Support

General Taper Plans

 

Please take time to add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Hi Jenny -

 

Have you thought about a Daily Liquid Micro Taper? It is imo the smoothest and safest way to get off benzos. If you go to the Titration board, you will see lots of info there and there are great members who will help you with a plan.

 

You WILL heal!

Link to comment
Share on other sites

×
×
  • Create New...